Hail, Antelope
- When
- September 18, 5:56 PM CST
- Where
- Antelope County, Clearwater
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.167, -98.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 18, 2:00 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT MON SEP 18 2005 .DISCUSSION... TEMPERATURES WILL BE THE MAIN CONCERN THROUGH THE NEXT FEW DAYS... BUT WILL NEED TO ADDRESS LOW PCPN CHANCES STARTING TUESDAY NIGHT INTO WEDNESDAY. THERE IS SOME SEVERE WEATHER POTENTIAL FROM LATE WEDNESDAY AFTERNOON INTO THE EVENING...ESPECIALLY OFF TO THE NORTHEAST OF THE FORECAST AREA. LOW CLOUDS CONTINUED TO DISSIPATE EARLY THIS AFTERNOON. SHORTWAVE TROUGH PICKED UP VERY WELL BY THE MODELS...AND SHOWN IN THE WATER VAPOR SATELLITE IMAGERY...WAS MOVING ACROSS THE AREA. SOME WEAK RADAR RETURNS WERE SHOWING UP FROM MID CLOUD DECK. SOME SPRINKLES ARE NOT OUT OF THE QUESTION THIS EVENING...SO DECIDED TO MENTION. OTHERWISE...ATMOSPHERE SHOULD QUICKLY STABILIZE AFTER PASSAGE OF SHORTWAVE TROUGH/VORT MAX. ADJUSTED LOWS UP SLIGHTLY...SINCE THE AIRMASS ADVECTING IN IS NOT QUITE AS DRY AS EARLIER EXPECTED. BECAUSE OF THIS...HAVE SOME CONCERN FOR FOG...AND WILL INCLUDE A MENTION PATCHY FOG OVERNIGHT. 12Z MODELS ARE STILL IN DECENT AGREEMENT SHOWING 500 MB RIDGE OVER SRN PLAINS TODAY WILL EXPAND NORTHWARD WITH WARMER TEMPERATURES FOR TUESDAY AND WEDNESDAY. WILL MAINTAIN LOW POPS FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY WITH A FRONT IN THE AREA AND STRONG THETA E ADVECTION AT 850 MB...EVEN THOUGH MODELS ARE CURRENTLY NOT SHOWING ANY QPF. CAP STRENGTH REALLY INCREASES DURING THE DAY WEDNESDAY... AS 700 MB TEMPERATURES RISE TO OVER 12 C ACCORDING TO BOTH THE 12Z NAM AND GFS. CAPE INCREASES INTO THE 2000-3500 J/KG RANGE...BUT CONVECTIVE INHIBITION REMAINS HIGH. IF THIS TREND CONTINUES IN THE NEXT FEW MODEL RUNS...MIGHT REMOVE PCPN CHANCES FOR WEDNESDAY AFTERNOON. INCREASED MAXES WEDNESDAY AFTERNOON JUST SLIGHTLY... BUT SOME LOW CLOUDS MAY HINDER HEATING...SO DID NOT GO QUITE AS HIGH AS THE WARMER NAM MOS GUIDANCE AT THIS TIME. HAVE SOME CONCERN FOR SEVERE WEATHER SOMEWHERE IN THE CENTRAL OR NORTHERN PLAINS BY WEDNESDAY EVENING...BUT RIGHT NOW THE BEST POTENTIAL IS TO THE NORTHEAST OF OUR FORECAST AREA. HAVE TO MAINTAIN SOME LOW POPS INTO SATURDAY. STRONG TROUGH SHOULD MOVE INTO THE WRN U.S. THURSDAY NIGHT INTO FRIDAY...WITH A CLOSED LOW DROPPING SOUTHWARD FROM OREGON INTO CALIFORNIA AND THEN TO NEVADA. REMNANTS OF RITA CURRENTLY EXPECTED TO STAY TO OUR SOUTH AND EAST...BUT WILL NEED TO MONITOR FOR THE WEEKEND. THE WEEKEND COULD BE ACTIVE WITH DIFFLUENT SOUTHWEST FLOW ALOFT AND MORE BITS OF SHORTWAVE ENERGY EJECTING NEWD OUT OF LONGWAVE TROUGH. RIGHT NOW...MAIN CHUNK SYSTEM TO MOVE ACROSS THE CENTRAL U.S. TUESDAY OF NEXT WEEK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && MILLER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SUN SEP 18 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-191000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SUN SEP 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EASTERN NEBRASKA AND SOUTHWEST IOWA THROUGH 11 PM CDT. THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE AREA. LARGE HAIL AND OR DAMAGING WINDS SHOULD OCCUR WITH THE STRONGEST STORMS. ISOLATED TORNADOES ARE POSSIBLE. A STRONG SURFACE LOW PRESSURE CENTER OVER NORTH CENTRAL KANSAS SHOULD MOVE TOWARD SOUTHWEST IOWA OVERNIGHT. THE PRIMARY TORNADO THREAT IS EXPECTED TO BE NEAR AND NORTHEAST OF THIS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY A FEW THUNDERSTORMS COULD LINGER ACROSS THE SOUTHWEST CORNER OF IOWA AND THE SOUTHEAST CORNER OF NEBRASKA MONDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THE NEXT CHANCE OF THUNDERSTORMS IS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT AS A WARM FRONT PUSHES NORTH THROUGH THE REGION. BEYOND THEN... THERE IS ANOTHER CHANCE OF THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS SHOULD RELAY ANY SEVERE WEATHER REPORTS THROUGH THE EVENING HOURS. MILLER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
345 PM CDT SUN SEP 18 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-190145-
FREMONT IA-PAGE IA-MONTGOMERY IA-MILLS IA-MONONA IA-HARRISON IA-
SHELBY IA-POTTAWATTAMIE IA-PLATTE NE-BOONE NE-DODGE NE-DOUGLAS NE-
COLFAX NE-WASHINGTON NE-BUTLER NE-SARPY NE-CASS NE-SAUNDERS NE-
OTOE NE-SALINE NE-NEMAHA NE-GAGE NE-JOHNSON NE-JEFFERSON NE-
RICHARDSON NE-PAWNEE NE-BURT NE-MADISON NE-STANTON NE-CUMING NE-
THURSTON NE-WAYNE NE-ANTELOPE NE-PIERCE NE-CEDAR NE-KNOX NE-
LANCASTER NE-SEWARD NE-
345 PM CDT SUN SEP 18 2005
...TORNADO WATCH NUMBER 798 HAS BEEN ISSUED UNTIL 1100 PM CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON...SHELBY...POTTAWATTAMIE...MILLS...MONTGOMERY...FREMONT
AND PAGE
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND
SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
MILLERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
646 PM CDT SUN SEP 18 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 4 W CLEARWATER 42.17N 98.27W
09/18/2005 0.88 INCH ANTELOPE NE AIRPLANE PILOT
&&
JBThe Omaha radar (KOAX), 178 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479066.